Alert archive / Hawaii / Wind Advisories in 2016

Wind Advisory 27, NWS Honolulu, HI

November 22, 20164 counties in Hawaii

NWS Honolulu, HI issued this wind advisory at Nov 22, 2016, 3:28 AM HST for 4 counties in Hawaii. It took effect at Nov 22, 2016, 10:00 AM HST. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Nov 22, 2016, 3:28 AM HST (13:28 UTC)
In effect from
Nov 22, 2016, 10:00 AM HST
Expired
Nov 27, 2016, 3:29 AM HST
In force
5 days
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 1.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2016-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 343 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2016-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
343 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
852 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

267 
WWHW70 PHFO 221328
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
328 AM HST TUE NOV 22 2016

...LOCALLY STRONG TRADE WINDS EXPECTED TODAY...

.ROBUST HIGH PRESSURE BUILDING TO THE NORTH OF THE MAIN HAWAIIAN
ISLANDS WILL BOOST TRADE WINDS TO ADVISORY LEVEL ACROSS LOCALIZED
AREAS...MAINLY ACROSS AND DOWNSLOPE FROM STEEP TERRAIN. EXPOSED
WINDWARD SHORELINES MAY ALSO SEE LOCALIZED STRONG WINDS.

HIZ001>021-023>026-230230-
/O.NEW.PHFO.WI.Y.0027.161122T2000Z-161123T1000Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-
INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA...
HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI...
KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU...
PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI...
WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI...
MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI...
HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...KULA...
KAILUA-KONA...MILOLII...SOUTH POINT...PAHALA...HILO...VOLCANO...
HONOKAA...KAMUELA...WAIKOLOA
328 AM HST TUE NOV 22 2016

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT
HST TONIGHT...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT
HST TONIGHT. 

* TIMING...FROM 10 AM HST THIS MORNING THROUGH MIDNIGHT TONIGHT.

* WINDS...SUSTAINED 25 TO 30 MPH WINDS...WITH GUSTS IN EXCESS OF
  40 MPH...MAY OCCUR IN LOCALIZED AREAS...MAINLY ACROSS AND
  DOWNSLOPE FROM STEEP TERRAIN. EXPOSED SHORELINES MAY BE AFFECTED
  AS WELL.

* IMPACTS...STRONG WINDS MAY BREAK OFF SMALL TREE BRANCHES AND
  CAUSE LOCALIZED POWER OUTAGES. DRIVING HIGH PROFILE VEHICLES MAY
  BECOME DIFFICULT. FLYING DEBRIS MAY CAUSE ADDITIONAL DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION. TAKE PRECAUTIONS NOW TO PROTECT PROPERTY. TIE DOWN
LOOSE OBJECTS OR MOVE THEM TO A SHELTERED LOCATION.

&&

$$
POWELL
10 follow-up statements
327 
WWHW70 PHFO 230130
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 PM HST TUE NOV 22 2016

...LOCALLY STRONG TRADE WINDS EXPECTED THROUGH WEDNESDAY...

.STRONG HIGH PRESSURE NORTH OF THE ISLANDS WILL DRIVE STRONG TRADE
WINDS THAT WILL BE ESPECIALLY GUSTY OVER RIDGE LINES...AND
DOWNWIND OF STEEP TERRAIN. ALTHOUGH WINDS MAY EASE SOMEWHAT
OVERNIGHT...STRONG GUSTS WILL RETURN ON WEDNESDAY.

HIZ027-231430-
/O.EXB.PHFO.WI.Y.0027.000000T0000Z-161124T0400Z/
BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...BRADSHAW FIELD...
SADDLE ROAD ABOVE 5000 FEET
330 PM HST TUE NOV 22 2016

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. 

* TIMING...UNTIL 6 PM HST WEDNESDAY.

* WINDS...EAST WINDS 20 TO 30 MPH...WITH GUSTS NEAR 50 MPH.

* IMPACTS...STRONG WINDS MAY BREAK SMALL TREE BRANCHES AND CAUSE
  LOCALIZED POWER OUTAGES. DRIVING HIGH PROFILE VEHICLES MAY
  BECOME DIFFICULT. FLYING DEBRIS MAY CAUSE ADDITIONAL HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION. TAKE PRECAUTIONS NOW TO PROTECT PROPERTY. TIE DOWN
LOOSE OBJECTS OR MOVE THEM TO A SHELTERED LOCATION.

&&

$$

HIZ001>021-023>026-231430-
/O.EXT.PHFO.WI.Y.0027.000000T0000Z-161124T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-
INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA...
HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI...
KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU...
PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI...
WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI...
MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI...
HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...KULA...
KAILUA-KONA...MILOLII...SOUTH POINT...PAHALA...HILO...VOLCANO...
HONOKAA...KAMUELA...WAIKOLOA
330 PM HST TUE NOV 22 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...

* TIMING...UNTIL 6 PM HST WEDNESDAY.

* WINDS...EAST WINDS 20 TO 30 MPH...WITH GUSTS NEAR 50 MPH.

* IMPACTS...STRONG WINDS MAY BREAK SMALL TREE BRANCHES AND CAUSE
  LOCALIZED POWER OUTAGES. DRIVING HIGH PROFILE VEHICLES MAY
  BECOME DIFFICULT. FLYING DEBRIS MAY CAUSE ADDITIONAL HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION. TAKE PRECAUTIONS NOW TO PROTECT PROPERTY. TIE DOWN
LOOSE OBJECTS OR MOVE THEM TO A SHELTERED LOCATION.

&&

$$

BIRCHARD
679 
WWHW70 PHFO 231330
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST WED NOV 23 2016

...LOCALLY STRONG TRADE WINDS EXPECTED THROUGH THIS AFTERNOON...

.STRONG HIGH PRESSURE NORTH OF THE ISLANDS WILL DRIVE STRONG
TRADE WINDS THAT WILL BE ESPECIALLY GUSTY OVER RIDGE LINES...AND
DOWNWIND OF STEEP TERRAIN. 

HIZ001>021-023>027-240230-
/O.CON.PHFO.WI.Y.0027.000000T0000Z-161124T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA...
HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI...
KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU...
PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI...
WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI...
MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI...
HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...KULA...
KAILUA-KONA...MILOLII...SOUTH POINT...PAHALA...HILO...VOLCANO...
HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD...
SADDLE ROAD ABOVE 5000 FEET
330 AM HST WED NOV 23 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

* TIMING...UNTIL 6 PM HST WEDNESDAY.

* WINDS...EAST WINDS 20 TO 30 MPH...WITH GUSTS NEAR 50 MPH.

* IMPACTS...STRONG WINDS MAY BREAK SMALL TREE BRANCHES AND CAUSE 
  LOCALIZED POWER OUTAGES. DRIVING HIGH PROFILE VEHICLES MAY 
  BECOME DIFFICULT. FLYING DEBRIS MAY CAUSE ADDITIONAL HAZARDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION. TAKE PRECAUTIONS NOW TO PROTECT PROPERTY. TIE DOWN
LOOSE OBJECTS OR MOVE THEM TO A SHELTERED LOCATION.

&&

$$
POWELL
357 
WWHW70 PHFO 240117
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
317 PM HST WED NOV 23 2016

...LOCALLY STRONG TRADE WINDS EXPECTED THROUGH THURSDAY...

.STRONG HIGH PRESSURE NORTH OF THE ISLANDS WILL DRIVE STRONG
TRADE WINDS THAT WILL BE ESPECIALLY GUSTY OVER RIDGE LINES...AND
DOWNWIND OF STEEP TERRAIN.

HIZ001>021-023>027-241430-
/O.EXT.PHFO.WI.Y.0027.000000T0000Z-161125T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA...
HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI...
KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU...
PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI...
WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI...
MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI...
HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...KULA...
KAILUA-KONA...MILOLII...SOUTH POINT...PAHALA...HILO...VOLCANO...
HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD...
SADDLE ROAD ABOVE 5000 FEET
317 PM HST WED NOV 23 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY...

* TIMING...UNTIL 6 PM HST THURSDAY. WINDS WILL WEAKEN SOMEWHAT
  LATE TONIGHT BUT STRENGTHEN AGAIN THURSDAY MORNING.

* WINDS...EAST WINDS 20 TO 30 MPH...WITH GUSTS NEAR 50 MPH.

* IMPACTS...STRONG WINDS MAY CAUSE FLYING DEBRIS...AND DOORS AND
  WINDOWS TO SLAM SHUT. DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION. TAKE PRECAUTIONS NOW TO PROTECT PROPERTY. TIE DOWN
LOOSE OBJECTS OR MOVE THEM TO A SHELTERED LOCATION.

&&

$$

FOSTER
177 
WWHW70 PHFO 241322
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
322 AM HST THU NOV 24 2016

...LOCALLY STRONG TRADE WINDS TO CONTINUE TODAY...

.HIGH PRESSURE NORTH OF THE ISLANDS WILL DRIVE STRONG TRADE WINDS
THAT WILL BE ESPECIALLY GUSTY OVER RIDGE LINES...AND DOWNWIND OF
STEEP TERRAIN.

HIZ001>021-023>027-250230-
/O.CON.PHFO.WI.Y.0027.000000T0000Z-161125T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA...
HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI...
KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU...
PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI...
WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI...
MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI...
HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...KULA...
KAILUA-KONA...MILOLII...SOUTH POINT...PAHALA...HILO...VOLCANO...
HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD...
SADDLE ROAD ABOVE 5000 FEET
322 AM HST THU NOV 24 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

* TIMING...UNTIL 6 PM HST TODAY.

* WINDS...EAST WINDS 20 TO 30 MPH...WITH GUSTS NEAR 50 MPH.

* IMPACTS...STRONG WINDS MAY CAUSE FLYING DEBRIS...AND DOORS AND 
  WINDOWS TO SLAM SHUT. DRIVING HIGH PROFILE VEHICLES MAY BE 
  DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION. TAKE PRECAUTIONS NOW TO PROTECT PROPERTY. TIE DOWN
LOOSE OBJECTS OR MOVE THEM TO A SHELTERED LOCATION.

&&

$$

BIRCHARD
441 
WWHW70 PHFO 250104
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
304 PM HST THU NOV 24 2016

...LOCALLY STRONG TRADE WINDS TO CONTINUE THROUGH FRIDAY...

.HIGH PRESSURE NORTH OF THE ISLANDS WILL DRIVE STRONG TRADE WINDS
ACROSS THE STATE THROUGH FRIDAY. THE HIGHEST SUSTAINED WINDS AND
GUSTS WILL BE FOUND OVER RIDGE LINES...AND DOWNWIND OF STEEP
TERRAIN.

HIZ001>021-023>027-251415-
/O.EXT.PHFO.WI.Y.0027.000000T0000Z-161126T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA...
HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI...
KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU...
PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI...
WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI...
MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI...
HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...KULA...
KAILUA-KONA...MILOLII...SOUTH POINT...PAHALA...HILO...VOLCANO...
HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD...
SADDLE ROAD ABOVE 5000 FEET
304 PM HST THU NOV 24 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY...

* TIMING...THROUGH 6 PM HST FRIDAY EVENING.

* WINDS...EAST WINDS 20 TO 30 MPH...WITH GUSTS NEAR 50 MPH.

* IMPACTS...STRONG WINDS MAY CAUSE FLYING DEBRIS...AND DOORS AND 
  WINDOWS TO SLAM SHUT. DRIVING HIGH PROFILE VEHICLES MAY BE 
  DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION. TAKE PRECAUTIONS NOW TO PROTECT PROPERTY. TIE DOWN
LOOSE OBJECTS OR MOVE THEM TO A SHELTERED LOCATION.

&&

$$

JACOBSON
150 
WWHW70 PHFO 251354
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
354 AM HST FRI NOV 25 2016

...LOCALLY STRONG TRADE WINDS TO CONTINUE THROUGH EARLY THIS
EVENING...

.HIGH PRESSURE NORTH OF THE ISLANDS WILL CONTINUE TO DRIVE STRONG
TRADE WINDS ACROSS THE STATE THROUGH EARLY THIS EVENING. THE
HIGHEST SUSTAINED WINDS AND GUSTS WILL BE FOUND OVER RIDGE
LINES...AND DOWNWIND OF STEEP TERRAIN.

HIZ001>021-023>027-260400-
/O.CON.PHFO.WI.Y.0027.000000T0000Z-161126T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA...
HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI...
KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU...
PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI...
WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI...
MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI...
HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...KULA...
KAILUA-KONA...MILOLII...SOUTH POINT...PAHALA...HILO...VOLCANO...
HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD...
SADDLE ROAD ABOVE 5000 FEET
354 AM HST FRI NOV 25 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

* TIMING...THROUGH 6 PM HST THIS EVENING.

* WINDS...EAST WINDS 20 TO 30 MPH...WITH GUSTS NEAR 50 MPH.

* IMPACTS...STRONG WINDS MAY CAUSE FLYING DEBRIS...AND DOORS AND 
  WINDOWS TO SLAM SHUT. DRIVING HIGH PROFILE VEHICLES MAY BE 
  DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION. TAKE PRECAUTIONS NOW TO PROTECT PROPERTY. TIE DOWN
LOOSE OBJECTS OR MOVE THEM TO A SHELTERED LOCATION.

&&

$$
160 
WWHW70 PHFO 260145
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
345 PM HST FRI NOV 25 2016

...LOCALLY STRONG TRADE WINDS CONTINUE FOR MAUI AND THE BIG ISLAND...

.HIGH PRESSURE NORTH OF THE ISLANDS WILL CONTINUE TO DRIVE STRONG
TRADE WINDS ACROSS THE STATE THROUGH PORTIONS OF THE STATE THORUGH
SATURDAY. THE HIGHEST SUSTAINED WINDS AND GUSTS WILL BE FOUND
OVER RIDGE LINES...AND DOWNWIND OF STEEP TERRAIN ON THE ISLANDS OF
MAUI...KAHOOLAWE AND THE BIG ISLAND.

HIZ001>015-023-260245-
/O.CAN.PHFO.WI.Y.0027.000000T0000Z-161126T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KONA-
INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA...
HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI...
KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU...
PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI...
WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI...
MANELE...LANAI CITY...KAILUA-KONA...MILOLII
345 PM HST FRI NOV 25 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

BREEZY TO GUSTY TRADE WINDS WILL CONTINUE THROUGH THE WEEKEND. WIND
SPEEDS ARE EXPECTED TO REMAIN BELOW THE ADVISORY LEVEL FOR THE
ISLANDS OF KAUAI...OAHU...MOLOKAI AND LANAI AND THE KONA AREA OF
THE BIG ISLAND.

$$

HIZ016>021-024>027-261445-
/O.EXT.PHFO.WI.Y.0027.000000T0000Z-161127T0400Z/
KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...WAILUKU...LAHAINA...KAANAPALI...
KAHULUI...HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...
KULA...SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...
KAMUELA...WAIKOLOA...BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET
345 PM HST FRI NOV 25 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST SATURDAY...

* TIMING...THROUGH 6 PM HST SATURDAY.

* WINDS...EAST WINDS 20 TO 35 MPH...WITH GUSTS OVER 50 MPH.

* IMPACTS...STRONG WINDS MAY BREAK SMALL TREE BRANCHES AND CAUSE
  LOCALIZED POWER OUTAGES. DRIVING HIGH PROFILE VEHICLES MAY
  BECOME DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION. TAKE PRECAUTIONS NOW TO PROTECT PROPERTY. TIE DOWN
LOOSE OBJECTS OR MOVE THEM TO A SHELTERED LOCATION.

&&

$$
712 
WWHW70 PHFO 261330
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST SAT NOV 26 2016

...LOCALLY STRONG TRADE WINDS CONTINUE FOR AREAS OF MAUI COUNTY AND
THE BIG ISLAND...

.HIGH PRESSURE NORTH OF THE ISLANDS WILL CONTINUE TO DRIVE STRONG
TRADE WINDS ACROSS MAUI COUNTY AND THE BIG ISLAND TODAY. THE
HIGHEST SUSTAINED WINDS AND GUSTS WILL BE FOUND OVER RIDGE
LINES...AND DOWNWIND OF STEEP TERRAIN.

HIZ016>021-024>027-270230-
/O.CON.PHFO.WI.Y.0027.000000T0000Z-161127T0400Z/
KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...WAILUKU...LAHAINA...KAANAPALI...
KAHULUI...HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...
KULA...SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...
KAMUELA...WAIKOLOA...BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET
330 AM HST SAT NOV 26 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

* TIMING...THROUGH 6 PM HST TODAY.

* WINDS...EAST WINDS 20 TO 35 MPH...WITH GUSTS OVER 50 MPH.

* IMPACTS...STRONG WINDS MAY BREAK SMALL TREE BRANCHES AND CAUSE 
  LOCALIZED POWER OUTAGES. DRIVING HIGH PROFILE VEHICLES MAY 
  BECOME DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION. TAKE PRECAUTIONS NOW TO PROTECT PROPERTY. TIE DOWN
LOOSE OBJECTS OR MOVE THEM TO A SHELTERED LOCATION.

&&

$$

MORRISON
370 
WWHW70 PHFO 270135
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
335 PM HST SAT NOV 26 2016

...LOCALLY STRONG TRADE WINDS CONTINUE FOR AREAS OF MAUI COUNTY
AND THE BIG ISLAND...

.HIGH PRESSURE NORTH OF THE ISLANDS WILL CONTINUE TO DRIVE STRONG
TRADE WINDS ACROSS PORTIONS OF MAUI COUNTY AND THE BIG ISLAND
OVERNIGHT. THE HIGHEST SUSTAINED WINDS AND GUSTS WILL BE FOUND
OVER RIDGE LINES...AND DOWNWIND OF STEEP TERRAIN.

HIZ016>021-024>027-271445-
/O.EXT.PHFO.WI.Y.0027.000000T0000Z-161127T1600Z/
KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...WAILUKU...LAHAINA...KAANAPALI...
KAHULUI...HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...
KULA...SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...
KAMUELA...WAIKOLOA...BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET
335 PM HST SAT NOV 26 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY...

* TIMING...THROUGH 6 AM HST SUNDAY.

* WINDS...EAST WINDS 20 TO 35 MPH...WITH GUSTS OVER 50 MPH.

* IMPACTS...STRONG WINDS MAY BREAK SMALL TREE BRANCHES AND CAUSE 
  LOCALIZED POWER OUTAGES. DRIVING HIGH PROFILE VEHICLES MAY 
  BECOME DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION. TAKE PRECAUTIONS NOW TO PROTECT PROPERTY. TIE DOWN
LOOSE OBJECTS OR MOVE THEM TO A SHELTERED LOCATION.

&&

$$

BURKE
073 
WWHW70 PHFO 271329
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
329 AM HST SUN NOV 27 2016

HIZ016>021-024>027-271430-
/O.CAN.PHFO.WI.Y.0027.000000T0000Z-161127T1600Z/
KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...WAILUKU...LAHAINA...KAANAPALI...
KAHULUI...HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...
KULA...SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...
KAMUELA...WAIKOLOA...BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET
329 AM HST SUN NOV 27 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DROPPED BELOW ADVISORY LEVELS.

$$

MORRISON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Nov 21, 8:23 PM HST, 7 hours 5 minutes earlier.

Area forecast discussion, Nov 21, 8:23 PM HST, 7 hours 5 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
823 PM HST Mon Nov 21 2016

.SYNOPSIS...
A wet and windy trade wind weather pattern is expected over the
next few days, thanks to strong high pressure to our north.
Showers will favor windward and mauka areas but winds will be
strong enough to blow a few showers over to leeward areas at times
as well. Thick high clouds will also cover the state for the next
few days. Drier weather is expected toward the weekend, but winds
will remain strong and gusty.

&&

.DISCUSSION...
A 1035 MB high far northwest of the main Hawaiian Islands will
move east southeast over the next few days, causing the pressure
gradient to steepen across local waters. This will create and
sustain a breezy to locally windy trade wind weather pattern over
the next several days. Winds may become strong enough at times to
require a wind advisory over some locations, especially over
portions of Maui County and The Big Island.

While no organized rainmaking weather systems are expected, moisture
embedded within the trades will push showers over windward and
mauka areas. Trade winds will be sufficiently strong enough to
blow showers over to leeward areas as well from time to time.
Models indicate that there will be abundant high clouds passing
over the area, keeping skies quite cloudy even when no rain is
occurring. Models also indicate that a drier airmass will move in
from the east later in the week and into the weekend with shower
activity expected to decrease by then. However, winds will remain
strong and gusty.

&&

.AVIATION...
An extensive area of showery low clouds embedded in the trade wind
flow will be slow to clear the main Hawaiian Islands overnight.

Thus, AIRMET SIERRA for mountain obscuration for all north through
east facing and over mountains of all islands will remain in effect
overnight. There is a slight chance of improvement across Maui County
overnight so we will be looking out for that. If the improvements
do not come tonight, we anticipate it will occur Tuesday morning.

We also have AIRMET TANGO for low level turbulence below 7k feet
for the lee side of all mountains. The trades are expected to
ratchet it up tonight and Tuesday and continue through the rest
of the week. So AIRMET TANGO will be around for a while.

&&

.MARINE...
A Gale Warning remains posted for the typically windy waters
around Maui County and The Big island with a Small Craft Advisory
posted for all other Hawaiian coastal waters. These conditions
will likely linger through the remainder of the week.

High surf can be expected along east facing shores this week due
to the strong trade winds with conditions being rather rough and
choppy at most locations.

Surf along most north and west facing shores will be lower than
average for this time of year as the strong high to our north
causes the storm track to be further north than normal. There will
be a series of small north and northwest swells this week but surf
heights will remain well below advisory levels.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
High Surf Advisory until 6 PM HST Wednesday for Kauai Windward-
Oahu Koolau-Olomana-Molokai Windward-Maui Windward West-Windward
Haleakala-South Big Island-Big Island North and East.

Small Craft Advisory until 6 AM HST Tuesday for Maalaea Bay-
Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big
Island Southeast Waters.

Gale Warning from 6 AM Tuesday to 6 PM HST Wednesday for Maalaea
Bay-Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-
Big Island Southeast Waters.

Small Craft Advisory until 6 PM HST Wednesday for Kauai
Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters-Kaiwi
Channel-Maui County Windward Waters-Maui County Leeward Waters-
Big Island Windward Waters.

&&

DISCUSSION/MARINE...Powell
AVIATION...Lau

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 3:40 PM HSTGale WarningHFO5 days
Nov 21, 3:40 PM HSTSmall Craft AdvisoryHFO11 days

Nearby

Wind Advisories in Hawaii, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.